Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Apr 9, 2021, 6:55 PM CDT for Carroll County, Grenada County, Mississippi. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 9, 2021, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Jackson, MS
Counties Carroll County, MS, Grenada County, MS
The radar
The Columbus AFB radar (KGWX), 155 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2139 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
373
WWUS84 KJAN 092355
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
655 PM CDT Fri Apr 9 2021
MSZ025>027-100045-
Carroll MS-Grenada MS-Leflore MS-
655 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...WESTERN GRENADA AND
EASTERN LEFLORE COUNTIES UNTIL 745 PM CDT...
At 655 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles west of Charleston to near Money
to 7 miles north of Tchula. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Leflore, Teoc and Avalon around 705 PM CDT.
Seven Pines and Malmaison around 710 PM CDT.
Black Hawk, North Carrollton and Coila around 720 PM CDT.
Jefferson around 725 PM CDT.
Other locations impacted by these storms include Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Mississippi.
LAT...LON 3368 8977 3368 8979 3323 8981 3337 9031
3374 9024 3372 9022 3372 9014 3381 9014
3382 8993 3390 8992 3390 8977
TIME...MOT...LOC 2355Z 272DEG 29KT 3398 9019 3361 9017 3329 9024
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 9, 3:57 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 9, 3:57 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Jackson MS 357 PM CDT Fri Apr 9 2021 ...SIGNIFICANT SEVERE WEATHER EVENT EXPECTED FROM THIS AFTERNOON THROUGH TONIGHT... .DISCUSSION... Tonight and Tomorrow: A significant severe weather event is expected to unfold across the ArkLaMiss this evening and lasting through early Saturday morning. Models are in a good agreement with the placement of the system and we are confident that there will be multiple rounds of QLCS(squall line storms). The first round will be this evening starting around 5-6pm or so and this line of storms will mainly effect areas in the west and north of I-20 where some super cells may occur. An unusual cold air mass within the mid and upper levels with these earlier storms, support large hail(baseball and greater) along with gusty winds as we peak with daytime heating. Straight lined winds with these storms could exceed 80mph. The second round will start later tonight around 10-11pm and will continue through the overnight hours and lasting until about 5am Saturday morning. With the second round of storms, the environment will be a tad bit cooler making any severe potential supportive of all modes including, hail, strong winds, and a few tornados. Although the tornado threat is not the greatest threat with these storms, this is still April and we are in peak severe weather season for central Mississippi so a few tornadoes will still be possible. Especially across the MS Delta with those earlier storms(first round). The next potential impact will be flash flooding. Excessive rainfall appears to be more likely in the evening and early over night hours along the instability gradient. At least 2-5 inches of rain is possible for most areas in our CWA with possible locally higher amounts. Flash flooding will be possible along with the possibility of some minor river flooding. With all that being said, a 'Moderate Risk' threat has been placed for much our entire outlook area for tonight and part of early Saturday. As far as timing an exit for these storms, by Saturday afternoon, areas in the west will be clear while locations east of I- 55 will have some lingering showers. We expect the severe threat to be over around 5am Saturday but again, showers will still be lingering across the east during the early afternoon as the system ejects east. By late afternoon, the region should be clear from rain and the rest of Saturday will be pleasant. High temperatures will range from the low 70s in the north to upper 70s in the south and even around 80 degrees in the Pine Belt region./JNE/ Saturday night through Thursday: By Saturday evening the nearly stacked low will be lifting northeast of the mid Mississippi valley with its associated cold front southeast of or CWA but broad upper level troughing will take until Sunday to shift east of Mississippi. Despite upper level troughing aloft a weak surface high will shift over our CWA through Sunday helping provide dry weather. In the wake of the cold front Sunday morning will start of cooler than normal in upper 40s to lower 50s but a return to warmer than normal temperatures is expected through Monday night. The dry weather will come to an end by late Monday afternoon as rain chances begin increasing from the southwest ahead of and approaching cold front driven by another nearly stacked low moving over the Great Lakes region from the northern Plains. Although rain chances will increase through Tuesday ahead of the cold front, this cold front will lose its upper level support and stall across the CWA Tuesday night. Models differ on how far south into our CWA the front will stall but a disturbance moving through the region Wednesday will help the front drift south of our CWA by Wednesday evening. Provided the cold front does move south of our CWA by Thursday, a drier forecast will be in store but, consensus currently maintains rain chances and cooler temperatures across our CWA through Thursday night. /22/ && .AVIATION... 18Z TAF discussion: All TAF sites will see VFR/IFR/LIFR conditions at some point during the TAF period. +TSRA/-TSRA will be possible in the late afternoon-early evening specially for sites in the west and north. The 2nd round of storms will be late tonight affecting sites in the east and parts of central MS. Expect gusty winds when storms roll through this evening. Winds will be out of the south./JNE/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 63 77 50 77 / 99 58 2 0 Meridian 62 79 50 77 / 94 85 4 0 Vicksburg 64 77 50 79 / 97 35 1 0 Hattiesburg 64 81 53 79 / 92 91 7 0 Natchez 64 78 50 79 / 98 45 2 0 Greenville 63 73 50 76 / 97 24 0 0 Greenwood 63 74 49 76 / 96 46 1 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE/22
Hazardous weather outlook, Apr 9, 3:31 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 331 PM CDT Fri Apr 9 2021 ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>059-061>066- 072>074-102045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-Grenada- Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Franklin MS-Lincoln-Lawrence-Jefferson Davis- Covington-Jones-Marion-Lamar-Forrest- 331 PM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Moderate TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of today through tonight, a significant severe weather event will unfold across the ArkLaMiss region. A few severe storms capable of producing large hail to the size of baseballs could develop initially this late afternoon, but expect the most widespread storms later tonight. A large thunderstorm system moving across the area after midnight could bring widespread wind gusts of up to 80 mph and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) Given the expectation for multiple storms in some locations, there could be a threat for heavy rainfall producing localized flash flooding, especially tonight when storms will be more widespread. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-026-MSZ060-102045- Catahoula-Concordia-Adams- 331 PM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of northeast Louisiana, and southwest Mississippi. .DAY ONE...Tonight and Saturday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...Tonight The rest of today through tonight, a significant severe weather event will unfold across the ArkLaMiss region. A few severe storms capable of producing large hail to the size of baseballs could develop initially this late afternoon, but expect the most widespread storms later tonight. A large thunderstorm system moving across the area after midnight could bring widespread wind gusts of up to 80 mph and a few tornadoes. (https://www.weather.gov/images/jan/graphicast/1.png) Given the expectation for multiple storms in some locations, there could be a threat for heavy rainfall producing localized flash flooding, especially tonight when storms will be more widespread. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday night through Thursday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 14 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Local storm report, Apr 9, 6:35 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 PM HAIL 2 W PHILADELPHIA 32.77N 89.15W
04/09/2021 E1.00 INCH NESHOBA MS FIRE DEPT/RESCUE
FIRE REPORTS 0.75-1 INCH HAIL WEST OF
PHILADELPHIA.
&&
LPLocal storm report, Apr 9, 6:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
637 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 E MONTROSE 32.12N 89.15W
04/09/2021 E1.75 INCH JASPER MS PUBLIC
SOCIAL MEDIA PHOTOGRAPH OF HAIL ALMOST 2
TIMES THE SIZE OF A QUARTER SIDE BY SIDE.
&&
LPLocal storm report, Apr 9, 6:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
639 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL STRINGER 31.87N 89.27W
04/09/2021 E1.25 INCH JASPER MS PUBLIC
SOCIAL MEDIA VIDEO SHOWS HAIL SOMEWHAT
LARGER THAN QUARTERS NEAR STRINGER.
&&
LPLocal storm report, Apr 9, 6:43 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
643 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM HAIL 1 ESE LOUIN 32.07N 89.25W
04/09/2021 E1.25 INCH JASPER MS PUBLIC
SOCIAL MEDIA VIDEO SHOWS HAIL AT LEAST
MARGINALLY LARGER THAN QUARTERS IN LOUIN.
&&
LPSpecial weather statement, Apr 9, 6:47 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
647 PM CDT Fri Apr 9 2021
MSZ019-025-035-100030-
Humphreys MS-Leflore MS-Sunflower MS-
647 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN SUNFLOWER...
SOUTHWESTERN LEFLORE AND HUMPHREYS COUNTIES UNTIL 730 PM CDT...
At 647 PM CDT, Meteorologists were tracking a strong thunderstorm
near Darlove, or 9 miles east of Hollandale, moving east at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This strong thunderstorm will be near...
Isola around 700 PM CDT.
Belzoni around 705 PM CDT.
Swiftown around 715 PM CDT.
Other locations impacted by this storm include Morgan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central, north central and northwestern Mississippi.
LAT...LON 3337 9029 3337 9032 3336 9031 3335 9028
3331 9029 3332 9032 3330 9033 3314 9033
3312 9036 3313 9038 3311 9039 3310 9068
3312 9070 3320 9068 3323 9073 3327 9073
3327 9076 3346 9076 3349 9045
TIME...MOT...LOC 2347Z 263DEG 33KT 3321 9070
TWSpecial weather statement, Apr 9, 6:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
655 PM CDT Fri Apr 9 2021
MSZ025>027-100045-
Carroll MS-Grenada MS-Leflore MS-
655 PM CDT Fri Apr 9 2021
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...WESTERN GRENADA AND
EASTERN LEFLORE COUNTIES UNTIL 745 PM CDT...
At 655 PM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from 7 miles west of Charleston to near Money
to 7 miles north of Tchula. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Leflore, Teoc and Avalon around 705 PM CDT.
Seven Pines and Malmaison around 710 PM CDT.
Black Hawk, North Carrollton and Coila around 720 PM CDT.
Jefferson around 725 PM CDT.
Other locations impacted by these storms include Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
central and north central Mississippi.
LAT...LON 3368 8977 3368 8979 3323 8981 3337 9031
3374 9024 3372 9022 3372 9014 3381 9014
3382 8993 3390 8992 3390 8977
TIME...MOT...LOC 2355Z 272DEG 29KT 3398 9019 3361 9017 3329 9024
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:45 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Apr 9, 10:47 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 9, 10:48 AM CDT | River Flood Warning | JAN | Lawrence | 8 days |
| Apr 9, 10:49 AM CDT | River Flood Warning | JAN | Jones | 7 days |
| Apr 9, 10:53 AM CDT | River Flood Warning | JAN | Clay | 23 hr |
| Apr 9, 3:22 PM CDT | Special Weather Statement | JAN | Clarke | 23 min |
| Apr 9, 4:17 PM CDT | Special Weather Statement | JAN | Covington | 43 min |
| Apr 9, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 55 min |
| Apr 9, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 95 min |
| Apr 9, 5:19 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Newton | 56 min |
| Apr 9, 5:46 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 59 min |
| Apr 9, 5:58 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 47 min |
| Apr 9, 6:00 PM CDT | Severe Thunderstorm Warning | JAN | Sharkey, Washington | 60 min |
| Apr 9, 6:16 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 59 min |
| Apr 9, 6:27 PM CDT | Special Weather Statement | JAN | Leflore | 48 min |
| Apr 9, 6:47 PM CDT | Special Weather Statement | JAN | Humphreys | 43 min |
| Apr 9, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Washington | 68 min |
| Apr 9, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 88 min |
| Apr 9, 5:55 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 65 min |
| Apr 9, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Richland, Tensas | 80 min |
| Apr 9, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 70 min |
| Apr 9, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Ashley, Chicot | 76 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.